Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Additive methods for the numerical solution of ordinary differential equations


Authors: G. J. Cooper and A. Sayfy
Journal: Math. Comp. 35 (1980), 1159-1172
MSC: Primary 65L05
MathSciNet review: 583492
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a system of differential equations $ x\prime = f(x)$. Most methods for the numerical solution of such a system may be characterized by a pair of matrices (A, B) and make no special use of any structure inherent in the system. In this article, methods which are characterized by a triple of matrices $ (A;{B_1},{B_2})$ are considered. These methods are applied in an additive fashion to a decomposition $ f = {f_1} + {f_2}$ and some methods have pronounced advantages when one term of the decomposition is linear. This article obtains algebraic conditions which give the order of convergence of such methods. Some simple examples are displayed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1980-0583492-2
PII: S 0025-5718(1980)0583492-2
Article copyright: © Copyright 1980 American Mathematical Society